Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes rapid weight gain, unexplained bruises and hair loss?

User rating for this question
Very Good
Answered by
Practicing since : 2003
Answered : 1414 Questions
Question
Rapid weight gain (20 pound ) in 2 months, unexplained bruises, hair loss, and frequent urination. What could cause that?
Posted Mon, 25 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Binu Parameswaran Pillai 1 hour later
Brief Answer:
Hello

Detailed Answer:
Hello
Good day.
Noted your history and as per that I would keep Cushings syndrome as a strong possibility. It would present with rapid weight gain, bruises and diabetes.
Diabetes can cause frequent urination.
I would suggest few tests like,
CBC, electrolytes, 24 hour urine free cortisol, fasting blood sugar and Thyroid function tests. You will also need an endocrine work up.
Regards
Binu
Above answer was peer-reviewed by
 
Follow-up: What causes rapid weight gain, unexplained bruises and hair loss? 24 minutes later
Also have lesion in lungs. Sure not hypothyroidism
 
 
Answered by Dr. Binu Parameswaran Pillai 7 hours later
Brief Answer:
Lung lesions can produce hormones

Detailed Answer:
What type of lung lesions are they? Do you have a CT scan report to attach? There are several lung lesions which can cause cushings syndrome.
I mentioned about thyroid function tests as hypothyroidism often present with weight gain and hair fall. However the bruises is unusual in hypothyroidism. It would have been great if you could attach a photo of those bruises. Are they pinkish and broad?
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor